Moshe Sonnenblick, MD; Nurith Algur, MSc; Arnold Rosin, MD
To the Editor: We read with interest the report of Friedman and colleagues (1) on thiazide-induced hyponatremia. Although they ascribe the pathogenesis of thiazide-induced hyponatremia to excess drinking, they did not monitor water intake. It is also surprising that the free water clearance was not more significantly reduced in the "patients," an expected accompaniment when serum sodium is diluted. The authors also cited evidence that the hyponatremia was not due to excess sodium excretion and concluded that excess antidiuretic hormone (ADH, vasopressin) activity did not play a part in the pathogenesis.
We have previously reported (2) a number of elderly
Learn more about subscription options.
Register Now for a free account.
Sonnenblick M, Algur N, Rosin A. Thiazide-Induced Hyponatremia and Vasopressin Release. Ann Intern Med. 1989;110:751. doi: 10.7326/0003-4819-110-9-571_1
Download citation file:
Published: Ann Intern Med. 1989;110(9):751.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only